Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Jacksonville, FL

April 7, 2014Atkinson County, Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 7, 2014, 2:04 PM EDT for Atkinson County, Coffee County, Jeff Davis County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2014, 2:04 PM EDT (18:04 UTC)
Expired
Apr 7, 2014, 3:00 PM EDT
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Atkinson County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 76 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:55 AM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 7, 9:55 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EDT MON APR 7 2014

...SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON THROUGH
TONIGHT...

.UPDATE...ACTIVE WX IS APPROACHING THE REGION FROM THE W WITH SQUALL
LINE MOVING THROUGH CENTRAL GA TO THE WRN FL PANHANDLE. THIS SYSTEM
WILL MOVE INTO OUR GA ZONES THIS AFTERNOON AFTER ABOUT 2-3 PM AND
SUWANNEE VALLEY AREA BY LATE AFTERNOON/EARLY EVENING. HAVE TRIMMED
OFF POPS A BIT OVER THE NEXT FEW HRS BUT THIS AFTERNOON AND TONIGHT
FCSTS LOOK ON TRACK. THE SYSTEM LOOKS TO CLEAR OUR FORECASTING AREA
AFTER ABOUT 1 PM ON TUESDAY...AS THE COLD FRONT SWEEPS OFF THE NE FL
COAST.

BREEZY AND WARM CONDITIONS WILL DEVELOP AHEAD OF THE ASSOCD COLD
FRONT AND BASED ON RECENT GUIDANCE/JAX 12Z SOUNDING HAVE HOISTED
A LAKE WIND ADVY FOR GUSTS UP TO AROUND 30 MPH AT TIMES OVER THE NE
FL ZONES.

REGARDING THE SVR WX POTENTIAL...THE SPC HAS THE FORECAST AREA IN A
SLIGHT RISK OF SVR STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS
BUT GIVEN STRONG SHEAR IN PLACE CANNOT RULE OUT LARGE HAIL AND AN
ISOLD BRIEF TORNADO. SB CAPE VALUES LOOK GENERALLY IN THE 500-1000
RANGE. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
WITH THIS EVENT...BUT LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE
TRAINING OCCURS TONIGHT THRU TUE MORNING/EARLY AFTN.

&&

.AVIATION...A WARM FRONT WILL BE JUST NORTH OF AREA TAF SITES EARLY
THIS AFTERNOON...WITH MVFR TO VFR CIGS AND GUSTY SOUTH WINDS.
CONDITIONS WILL DETERIORATE THIS EVENING AS A STRONG COLD FRONT
APPROACHES FROM THE WEST. SHOWERS AND STORMS ARE EXPECTED LATE THIS
AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

&&

.MARINE...SOUTHERLY WINDS AROUND 15 TO 20 KNOTS TODAY WITH SEAS OF
UP TO 4 TO 6 FEET. IT IS CLOSE TO SCA CONDS BUT GENERALLY STAYING
BELOW CRITERIA AT THIS TIME. NEVERTHELESS...A PERIOD OF STRONGER
WINDS CAN BE EXPECTED AS A LINE OF THUNDERSTORMS MOVES ACROSS THE
WATERS TONIGHT INTO TUESDAY MORNING.

RIP CURRENTS: MODERATE RISK TODAY DUE TO INCREASED SURF DUE TO A BIT
LARGER SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  62  73  49 /  90 100  70  30
SSI  78  65  70  52 /  40 100 100  20
JAX  84  67  74  52 /  40 100 100  20
SGJ  84  69  75  54 /  40  90 100  20
GNV  84  67  75  51 /  40 100 100  20
OCF  85  68  75  52 /  40  90 100  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

SHASHY/STRUBLE/GUILLET
Hazardous weather outlook, Apr 7, 10:15 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT MON APR 7 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081130-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1015 AM EDT MON APR 7 2014

...SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT...

...PERIODS OF HEAVY RAINFALL POSSIBLE TONIGHT THROUGH TOMORROW
MORNING...

...LAKE WIND ADVISORY FOR NORTHEAST FLORIDA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL BE PRECEDED BY A PERIOD OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY. ALTHOUGH DAMAGING
WIND GUSTS WILL BE THE MAIN THREAT...LARGE HAIL AND ISOLATED
TORNADOES CANNOT BE RULED OUT. PERIODS OF HEAVY RAINFALL CAN BE
EXPECTED AND STORM TOTAL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE BY TUESDAY.

A LAKE WIND ADVISORY IS IN EFFECT FOR NORTHEAST FLORIDA WITH WINDY
CONDITIONS AND GUSTY WINDS OF UP TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH
SOUTH THROUGH NORTHEAST FLORIDA TUESDAY MORNING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE MARINE ZONES
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:23 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more9 hr
Apr 7, 2:59 PM EDTSmall Craft AdvisoryJAX23 hr
Apr 7, 5:14 PM EDTSpecial Marine WarningJAX2 hr
Apr 7, 6:16 PM EDTSpecial Weather StatementJAXHamilton44 min
Apr 7, 6:58 PM EDTSpecial Weather StatementJAXHamilton47 min
Apr 7, 7:45 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee45 min
Apr 7, 2:11 PM EDTTornado WarningJAXCoffee49 min
Apr 7, 2:50 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Pierce55 min
Apr 7, 3:20 PM EDTSpecial Weather StatementJAXClinch40 min
Apr 7, 3:36 PM EDTSpecial Weather StatementJAXPierce, Ware39 min
Apr 7, 3:48 PM EDTSevere Thunderstorm WarningJAXAtkinson, Brantley, Clinch, Pierce, Ware57 min
Apr 7, 4:08 PM EDTAreal Flood AdvisoryJAXClinch, Ware112 min
Apr 7, 4:15 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne45 min
Apr 7, 4:35 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Pierce, Wayne55 min
Apr 7, 4:44 PM EDTTornado WarningJAXBrantley, Glynn, Wayne31 min
Apr 7, 6:02 PM EDTAreal Flood AdvisoryJAXClinch, Ware118 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.